Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Can increase in WBC cause thickening of blood?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1010 Questions
Will an increase in the number of white blood cells (over 200,000) for a long period of time cause your blood to thicken? I know red blood cells can cause this, but can white blood cells?
Posted Wed, 27 Mar 2013 in Blood Disorders
Answered by Dr. Anshumala Singh 24 minutes later
Dear friend,

Thanks for sharing your concern.

Yes, definitely such an increase in WBC will cause thickening of blood.

Normal total TLC 4000 to 0000 per micro liter.

Hope I have answered your query.

Above answer was peer-reviewed by
Follow-up: Can increase in WBC cause thickening of blood? 15 hours later
Would it be appropriate to take a chemo pill to reduce the number of WBC's if I am asymptomatic otherwise. No pain, swelling of lymph nodes, liver, spleen or pancreatic issues.
Answered by Dr. Anshumala Singh 6 hours later
Dear friend.

Thanks for reply.

It appreciates your curiosity. However chemotherapy drugs are associated with serious side effects. Its use is recommended only when the benefits of the drug outweighs the risk of side effects.

In the absence of clinical symptoms and pathological features of malignancy it is highly inappropriate to use chemotherapy drugs to treat elevated white blood cell count.

I would suggest you to consult a qualified hematologist to understand/isolate the cause of this elevation. The cause can be treated with other specific measures.

Use of chemotherapy pills now is unwarranted.

Hope this answers your query. Let me know if you have other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor